Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 85, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 17, 2016, 10:35 AM CDT for Bosque County, Coryell County, Hamilton County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2016, 10:35 AM CDT (15:35 UTC)
- Expired
- Aug 17, 2016, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bosque County, TX, Coryell County, TX, Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 106 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 1:25 PM CDT | FLASH FLOOD | 2 Ese Fairy, TX | COUNTY ROAD 225 AND 226 CLOSED AT MERIDIAN CREEK DUE TO WATER OVER ROADWAY. |
| Aug 17, 1:25 PM CDT | FLASH FLOOD | Jonesboro, TX | COUNTY ROAD 1602 FROM JONESBORO TO HWY 22 HAS WATER OVER ROADWAY AT SEVERAL LOCATIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 170 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059
WGUS54 KFWD 171535
FFWFWD
TXC035-099-193-171830-
/O.NEW.KFWD.FF.W.0085.160817T1535Z-160817T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CDT WED AUG 17 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BOSQUE COUNTY IN CENTRAL TEXAS...
NORTHEASTERN HAMILTON COUNTY IN CENTRAL TEXAS...
NORTHEASTERN CORYELL COUNTY IN CENTRAL TEXAS...
* UNTIL 130 PM CDT
* AT 1033 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN ACROSS EXTREME EASTERN HAMILTON AND
NORTHEASTERN CORYELL COUNTIES. THIS RAINFALL WILL LEAD TO
EXCESSIVE WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS
ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER
CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GATESVILLE AND CRANFILLS GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3202 9792 3178 9772 3159 9760 3158 9760
3156 9758 3151 9755 3142 9787 3187 9816
$$
581 follow-up statement
461
WGUS74 KFWD 171834
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 PM CDT WED AUG 17 2016
TXC035-099-193-171841-
/O.EXP.KFWD.FF.W.0085.000000T0000Z-160817T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOSQUE TX-HAMILTON TX-CORYELL TX-
134 PM CDT WED AUG 17 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN BOSQUE...NORTHEASTERN
HAMILTON AND NORTHEASTERN CORYELL COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED. HOWEVER DUE TO SATURATED SOILS...EARLIER
RAINFALL CONTINUES TO RUN OFF AND WILL CAUSE FLOODING OF STREAMS AND
CREEKS AS WELL AS OTHER LOW LYING AND POOR DRAINAGE AREAS. THUS THE
FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING
THAT WILL BE IN EFFECT UNTIL 430 PM.
LAT...LON 3202 9792 3178 9772 3159 9760 3158 9760
3156 9758 3151 9755 3142 9787 3187 9816
$$
58What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 7:27 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 17, 7:27 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 727 AM CDT WED AUG 17 2016 .AVIATION... 12 UTC TAF Cycle Concerns---MVFR/IFR ceiling trends through the 12 UTC TAF cycle. Afternoon convective potential. Metroplex TAF Sites---A tight gradient in ceilings exists across the Metroplex TAF sites this morning with the southern and eastern most sites (GKY and DAL) noting brief periods of IFR ceilings. Satellite imagery suggested that perhaps drier air aloft was pushing southward beneath convective anvil which may be the limiting factor for a more sustained IFR ceiling event across the Metroplex. For now, I have cautiously removed IFR ceilings from all sites except GKY where better moisture may be in place. Convection on area radars continues to blossom this morning across Central TX ahead of a Mesoscale Convective Vortex (MCV) located to the south near BWD, but total lightning data suggests that a majority of the convection has been lightning-free. Given the moist profiles, I expect this to be the norm through the afternoon. While I cannot completely rule out thunderstorms through the 12 UTC TAF cycle, the overall probability appears too low to include in any of the Metroplex TAFs at this time. MVFR ceilings should continue through the day and are expected to lift up above FL020 late this afternoon/early evening. Ceilings will fall quickly thereafter with a return to near IFR possible on Thursday morning. The overall IFR ceiling potential appears marginal in the extended portion of the TAF and have kept ceilings near FL012 as a result. Waco TAF Site---Poor flying conditions are expected to continue through the entire TAF cycle with IFR ceilings expected through at least the afternoon hours before becoming MVFR. Intermittent rain will also occur through the TAF cycle with perhaps a brief break this afternoon. IFR ceilings should return after sunset and continue through Thursday morning. 24-Bain && .PREV DISCUSSION... /ISSUED 355 AM CDT WED AUG 17 2016/ A compact MCV continues to rotate between Burnet and Lampasas this morning. Thunderstorms with heavy rain have already produced over an inch of rain in a short period of time. The MCV should slowly lift northward through the pre-dawn hours with rain and thunderstorms affecting much of the southwest quarter of the CWA through the morning. We have decided to issue a small Flash Flood Watch which will include the counties of Lampasas, Bell, Mclennan, Coryell, Falls and Milam. These counties saw wetting rains over the past few days and this additional activity could result in flash flooding. Although the rain associated with the MCV should shift to the north this afternoon, the southern zones will remain moist and unstable. Therefore, additional activity is expected this afternoon and tonight. For now we will run the Flash Flood Watch through 12Z Thursday. Weak but persistent upper level troughing will remain over North and Central Texas through tonight. Broad large scale lift along with an extremely moist and somewhat unstable environment will produce scattered to numerous showers and thunderstorms again today. Since the warm front has finally lifted north of the region, precipitation will most likely spread much farther north and northwest today than the past couple of days. Heavy rainfall and localized flooding will be the primary hazards. North and Central Texas will remain moist and marginally unstable through the weekend which will warrant the mention of showers and thunderstorms. The best storm chances should shift to the northern half of the region late in the week through the weekend as an upper level trough approaches from the Central Rockies. The upper trough axis will move across the Central Plains on Saturday and allow a cold front to cross the Red River. Lift along the front will bring a good chance of showers and thunderstorms. The front is progged to linger across the region through Monday before lifting into Oklahoma on Tuesday. It is hard to believe that this is late August in North and Central Texas with the abundant cloud cover and below normal temperatures. This pattern should continue for the most part through early next week with highs from the lower 80s to lower 90s and lows in the 70s. The northern zones should even see some lows in the upper 60s behind the cold front early next week. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 83 73 84 74 89 / 60 40 60 50 40 Waco 82 73 86 74 91 / 80 50 40 40 20 Paris 82 70 83 71 88 / 80 50 60 50 50 Denton 82 71 83 72 89 / 60 40 60 50 50 McKinney 83 71 83 73 88 / 60 40 60 50 40 Dallas 83 74 84 75 90 / 60 40 60 50 40 Terrell 83 72 84 73 89 / 80 50 60 40 40 Corsicana 82 73 85 73 90 / 80 50 50 30 30 Temple 82 72 86 73 91 / 80 50 40 30 20 Mineral Wells 83 71 83 71 90 / 50 40 60 50 40 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through Thursday morning for TXZ156>160-174. && 24/79
Hazardous weather outlook, Aug 17, 3:50 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CDT WED AUG 17 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 350 AM CDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NEARLY ALL OF NORTH AND CENTRAL TEXAS BOTH TODAY AND TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HEAVY RAIN MAY RESULT IN INSTANCES OF FLASH FLOODING...ESPECIALLY FOR AREAS ALONG AND SOUTH OF A LAMPASAS TO WACO TO MARLIN LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY ACROSS ALL OF NORTH AND CENTRAL TEXAS. THE SEVERE WEATHER THREAT APPEARS LOW DURING THIS TIME FRAME. AMPLE AMOUNTS OF MOISTURE HOWEVER...WILL YIELD A THREAT FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT TIMELY REPORTS OF FLASH FLOODING ARE APPRECIATED. 24-BAIN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:05 AM CDT | Areal Flood Advisory | FWD | Lampasas | 4 hr |
| Aug 17, 3:51 AM CDT | Flash Flood Watch | FWD | Bell, Bosque, Coryell, Ellis, Falls, Hill and 6 more | 24 hr |
| Aug 17, 4:49 AM CDT | Areal Flood Advisory | FWD | Coryell, Hamilton | 5 hr |
| Aug 17, 5:20 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Aug 17, 6:28 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Aug 17, 6:54 AM CDT | Areal Flood Advisory | FWD | Coryell, McLennan | 3 hr |
| Aug 17, 8:44 AM CDT | Areal Flood Advisory | FWD | Hill, Limestone, McLennan, Navarro | 3 hr |
| Aug 17, 9:29 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Aug 17, 9:41 AM CDT | Areal Flood Advisory | FWD | Bosque, Coryell, Hamilton, Hill, McLennan | 3 hr |
| Aug 17, 10:22 AM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Aug 17, 11:47 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Limestone, McLennan, Navarro | 3 hr |
| Aug 17, 11:52 AM CDT | Areal Flood Advisory | FWD | Ellis, Johnson | 3 hr |
| Aug 17, 12:29 PM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| Aug 17, 1:12 PM CDT | Flash Flood Warning | FWD | Hill, McLennan | 3 hr |
| Aug 17, 1:31 PM CDT | Areal Flood Warning | FWD | Bosque, Coryell, Hamilton | 3 hr |
| Aug 17, 2:43 PM CDT | Areal Flood Advisory | FWD | Leon, Milam, Robertson | 3 hr |
| Aug 17, 2:50 PM CDT | Areal Flood Warning | FWD | Ellis | 85 min |
| Aug 17, 3:02 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| Aug 17, 3:30 PM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| Aug 17, 3:39 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.